Tuesday, June 28, 2011 - Nisus

Bad news blues ( or is it reds and dark browns?)

I was so excited to get the great info Nuri posted yesterday because....
My face is breaking out again :-(
(and I think she has magical powers to know what I need to read and when lol)

I get bumps mainly on my chin and cheeks- the woman's hormonal adult acne zone.
And because I have a couple culprits I have to eliminate them all!  I was on a precipitous clear skin ledge apparently, still fighting this very common symptom of PCOS.

Culprit Numero Uno: Vatika Oil.
Yes, I tried to go back- even after declaring in a video that it was bad news for my skin. My hair just loved it soooo much that I thought I could sneak a little into my routine and just keep my face clean meanwhile. No, fail, negative.  Even my shoulders and chest doth protest- so I am pointing 8 fingers at this cursed (whhhyyyyyyy!) miracle oil.

Culprit 2: Mac Mineralize powder Foundation.
Now this just sucks... My skin had been doing so much better that I thought I could switch to a light coverage, high quality powder.  I usually use Maybelline Mineral Power liquid foundation (I must mix natural beige and pure beige to get a good match though) and had had no issues except that it is a little heavy on days I don't need it, or it's hot outside.  So I splurged on a Mac brush and powder compact in Medium Plus.  And right around that same time = small bumps.  They had escalated to larger bumps by the time I ceased using vatika and the powder both so I can't let it off the hook.

Culprit 3: Stress and hormones
A few dramatic changes occurred in a short amount of time for me (sick family member, large baby-shower I planned, and an 8 yr old in the house for the summer) and I am on Metformin at 1000mg a day now.  I typically get stress bumps on my usually clear forehead- and low-and-behold... a bump.  And the Metformin should be helping and not harming.  I do know that my hormones have been HELLA whacky since I got on this stuff but I haven't had any troubling side effects nor increased acne until now.  This may just be a part of that hormonal cycle I was previously on.  I'm going up to 2,000 mg of Metformin next month so I am playing the watch and wait game with these meds for now.

So I have cut back to bare minimum on my face for the past few days. no makeup, 2 washes a day now, a moisturizer and what I had left of my topical antibiotic and Tazorak. I got a referral to a new derm, but I don't think I'm going to go just yet.  FIRST I plan to try Beantown Brown's bentonite mixture. My partner blogger has beautiful skin and is on the same page as me when it comes to empowering yourself to change the things under your control.  So I WILL work on this and master it.  I am also looking back at the comments you all had on my revealing Acne post.  Thank you for those- and keep them coming!

11 comments:

Anonymous said...

Coconut oil is known for clogging pores.

SweetBonita said...

i use bezefoam in the morning and tazorac at night. sometimes i get real cute and stop taking them, thinking i've got this adult acne thing beat. and then my face REVOLTS for two weeks straight and i have use my medicines religiously and wait it out. i wish i would grow out of this, but until then, i will keep up with my meds. blogger ate my previous comment. hope this posts...

Nia said...

RE: coconut oil - I wonder if some things I used in the past contained it and were adding to my problems.
@SweetBonita the second you think you've won = attack! So annoying. I never thought I'd be in my 30's talking about acne.
Sorry about Blogger- its super buggy in Firefox in particular :-(

Sue said...

I'm forty-two and I still get the same kind of acne you mentioned. So freaking annoying! I've been enjoying and benefiting from aloe vera juice as a refresher; just swipe with cotton ball after cleansing and before moisturizing.

Alta Angel said...

I am 38 and still experiencing acne, primarily on the chin and jawline. I too have had delusions that my acne has been beaten once and for all and stop taking all meds only to have my face become inflamed by several huge red jawline bumps...ugh.
I currently take 50 mg of Sprironolactone daily and 1 Bactrim pill per day during the week of my period only. I drink tons of water, no dairy milk (just rice milk), and have 1 glass of aloe vera juice per day. I too use aloe vera juice as a way to calm any breakouts. My last prescription shout out goes to Finacea topical cream. This stuff is the truth!

Napfrocurlzgirl said...

There's a "chemical" in some mineral powders that cause allergic reactions. You'd have to Google it to see if Mac contains it. I used to Maybeline Dream Matte Mousse, but it's too heavy in the summer so I switched to el cheapo E.L.F. minerals and my face broke out really bad. Now, I'm using Mac's StudioFix and have no issues. I do put a primer on first, tho.

Napfrocurlzgirl said...

@SweetBonita-I was put on Taz once, but couldn't deal with all the extra bumps so I stopped using it. Chemical peels can stop bumps. You'll have a few that were lurking under the surface pop up, but a peel will kill your bumps while removing acne scars. I get mine from www.skinobsession.com.

Anonymous said...

Hi...I had terrible acne and scars for years and I finally went on Accutane because nothing else would work for me. It was a grueling 6-month treatment, but my skin is flawless now! If you want something more natural, high doses of Vitamin A is supposed to be the natural equivalent to Accutane.

Anyway, I cannot use any MAC products because my skin is too sensitive and I always break out from it. I use a great mineral makeup that is all natural, gluten free and vegan even: www.afterglowcosmetics.com. Before that I used Prescriptives but I think they changed their formula along the way which irrtated my skin. I have a lot of yellow undertones and have trouble with makeup not matching my skin tone very well. This line has a broad range of colors and the coverage is light and great for the summer! Hope this helps! :)

Anonymous said...

Me again...just double-checked the website. Not sure if the afterglow products are vegan, but they use a lot of certified organic ingredients!!!

Felicia said...

Any breakouts along the chin and jawline are signs of stress. Studying skin, this is what we've learned in class.

Also, accutane may help clear our acne, but its the worst medication to be put on. This drug causes A LOT of problems for the body. Sensitive skin is one of the side effects, any esthetician will tell you, sometimes we can't do any treatments until the person has been off the drug for at least 6 to 12 months. They warn us in class about this medication,so I don't know why its still on the market, but I guess because it shows results people will still take it.

I really like this post and the comments that followed. I'm 28 and every few years acne explodes on my face, but usually in the T-zone. Over a year ago, it started covering my whole face, cheeks included. I have so much scars now, but they are slowly lightening up just by using cleanandclear's advantage mark treatment that includes salicylic Acid. Hope this helps.

Your Cheeziness @ Hair2ToeBeauty.com said...

Mac MIneralize liquid foundation broke me out something terrible. It was my first and last MAC makeup product. It was too bad because I liked the way it looked on me.

Post a Comment

Amazon Store